• jnb1981 jnb1981
    October 02, 2009
    Can heartburn cause dizziness and fatigue?
    jnb1981 jnb1981
    October 02, 2009

    Just over two weeks ago I started getting these sudden surges -- almost like an adrenaline rush -- of dizziness accompanied by nausea and heartburn (for the first time in my life). I have to get up and move around or it feels like I'll pass out. The doctor did a CBC and a thyroid tests, and all were normal except a SLIGHTLY abnormal thyroid (.45, normal is .50). She put me on Meclizine three times a day, and 40 mg of Prilosec, along with Lorazepam for when it gets bad. The Lorazepam takes ALL the symptoms away.

    My concern is that something is wrong with my heart, kidneys or liver. I had been taking ibuprofen and/or Tylenol every day for about four months for some pain, anywhere from 400 mg-2000 mg. Could this have been enough time to cause kidney or liver damage? I have these pains just below my rib cage, and a sudden sharp pain in my stomach here and there... nothing constant.

    (On a side note, I had minor surgery two weeks before this started. I was on 5/325 of Oxycodone for 10 days, one pill a day, if that means anything.)  I also had a pregnancy test that was negative. Please give me any ideas to run past my doctor.

    READ MORE

FROM OUR EXPERTS

  • Stephanie
    Health Guide
    October 03, 2009
    Stephanie
    Health Guide
    October 03, 2009

    The Lorazepam is for anxiety. If it is taking away all of the symptoms then it is very possible that you are having anxiety attacks. They can feel very real and feel like you are having a heart attack.

    The oxycodone as well as surgery itself can throw your whole system off. Oxycodone is well known to cause significant side effects as well as withdraw that can be very much like anxiety. It can also cause GI issues.Did you wean down off the oxycodone or just take it the same regime until it was done?

    Has your doctor talked to you about the side effects of the Oxycodone?

    The daily ibuprofen and/or Tylenol are unlikely to have caused any signficant liver damage so quickly BUT the ibuprofen in particular can cause GI irritation and reflux.

    Here is some information on heartburn and pain meds that you might find useful:

    Heartburn Trigger Foods

    7 Symptoms of Acid Reflux

    Let’s Talk Pain Meds

     

     

     

    • jnb1981
      October 09, 2009
      jnb1981
      October 09, 2009

      Thank you very much for your reply. The Dr. did ask a few questions around the Oxycodone usage, but ruled that the dosing was too low and the timeframe was too short to have withdrawal symptoms. (But who knows, I am however going on 4 weeks of having these feelings)

      Here's the update:

      All blood tests came back normal, including Liver, Kidney, and Thyroid. What we are now thinking is that when they did the nerve block during surgery, there may have been some damange, in which the nerve is now regenerating and doing odd things to my system. The "rushes" I get do feel like a neurological type of rush. Which could easily explain why my symptoms mirror panic attacks AND the Lorazepam is making me feel better.

      Dr. put me on BuSpar and I have some meds for quick action if needed. Gonna ride it out for a few months and pray my body normalizes itself.

      Any other thoughts or advice you might be able to provide on this?

      READ MORE
    • student88
      November 04, 2009
      student88
      November 04, 2009

      Hi, I've been having exactly the same symtpoms, when I'm in bed and it feels like adrenaline starts surging and I'm suddenly wide awake. I'm 90% sure the cause is GERD. I'm using omeprazole and this works most of the time, gaviscon helps for the bad cases. Also not eating 2-3 hours before bed is crucial, as well as elevating the head of the bed. Large volumes of alcohol make it worse e.g pints of beer, as well as anything stronger than wine (vodka etc). Hangover days tend to be the worst, so I try to limit my nights out drinking. You could try these or maybe run the GERD idea past your doctor and try some proton pump inhibitors

      READ MORE
    • Josh Four
      July 26, 2010
      Josh Four
      July 26, 2010

      I have a question: I was at work and I got excited about a movie that I wanted to talk to a coworker about.  As I approached her, suddenly I got really dizzy, I almost passed out.  I didnt even finish what I wanted to tell her because I was so freaked out by it.  I thought she noticed something wrong, but she didnt.  I have seen a doctor about anxiety attacks.  I hoping its not a stroke or a heart attack.  Im 27 and under 160, do you think it couldve been an adrenaline rush?

      READ MORE

FROM OUR COMMUNITY

  • Reverend Sam November 08, 2009
    Reverend Sam
    November 08, 2009

    PHEOCHROMOCYTOMA!!! I just had surgery for it. It is very rare, but your symptoms are in line with mine. Check your blood pressure during one of the episodes, I bet it will be very high. The test to confirm a pheochromocytoma involves peeing in a bottle over a 24 hour period, then the lab will test the urine for metanephrines and a couple of other things. I had these symptoms for several months and my doctor kept trying to treat me for panic/anxiety disorder. I googled my symptoms and discovered that a pheochromocytoma was a possible cause. I had to twist my doctor's arm to get him to do the test, but I'm glad I did. Pheochromocytomas are always fatal if left untreated. 

    READ MORE
    • jnb1981
      November 08, 2009
      jnb1981
      November 08, 2009

      Interesting! What is that (pheochromocytoma)?

      My sudden "surges" are gone, but I am left with reflux and "room spinning" dizziness. I ended up stopping ALL of my meds about 3 weeks ago for all those symptoms I was having. I felt A LOT better, but again, still dealing with a few things. I'm trying NOT to medicate, but do need to take Tums or an anti nausea/dizziness pill every now and then. I'm hoping that whatever this was, and still is, is just a reaction to all the meds (possibly withdrawal symptoms).

      Thanks everyone for replying, its so hard to really try to narrow things down on the internet AND with your doctor!

      READ MORE
    • Reverend Sam
      November 09, 2009
      Reverend Sam
      November 09, 2009

      A pheochromocytoma is a tumor of the adrenal gland. Ninety percent of the time they are benign, but they can be cancerous. They cause random adrenaline rushes, which doctors often mistake for panic attacks based on the patient's description. My doctor was treating me for panic attacks for several months (without success) before I did some internet research, learned about pheochromocytomas, and got my doctor to do the test. These things are always fatal if left untreated, and as I learned, doctor's aren't typically looking for them because they are so rare.

       

      You may have something completely different, but when you said adrenaline rushes and heartburn, that made me instantly think of the pheo. Those were my major symptoms, along with the dizziness that comes along with the adrenaline rushes. Another indicator is a difference in you BP of more than 20 points when you stand up. In other words, if your sitting BP is 140/XXX when you are sitting, then it's 115/XXX when you stand up, that is an indicator of a pheo. Get yourself one of those home BP testers. They are only $50 or so. I actually had to show my doctor that my BP was 235/120 during one of these episodes to convince him to do the test for pheochromocytoma.

      READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.